MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG; VENTRICULAR (ASSIST) BYPASS
Model Number 104232
Medical Device Problem Codes Fluid/Blood Leak (1250); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that there was a suspected leakage of the shower bag.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: evaluation of the returned gogear shower bag could not confirm the reported event of fluid ingress.A specific cause for the reported event could not be conclusively established through this evaluation.The shower bag was returned in new condition.The bag seams, zippers, and fabric appeared intact with no visible damage.The shower bag was mounted in a sink and water was poured onto the bag for over 15 minutes.The bag was visually inspected after 15 minutes did not reveal any evidence of a fluid ingress issue.The bag condition appeared unremarkable, and no damage was observed.The patient remains ongoing on heartmate 3 left ventricular system (lvas) support with no further related issues reported at this time.The device history records were reviewed and the records revealed that the heartmate gogear shower bag, lot # 10137953, was manufactured in accordance with manufacturing and quality assurance specifications.The heartmate 3 left ventricular assist system (lvas) instructions for use (ifu), rev.A, and the heartmate ii patient handbook, rev.C, are currently available.These documents state in the caring for wear and carry accessories sections that wear and carry accessories should be periodically inspected for damage or wear.If an accessory appears damaged or worn, do not use it.Call your hospital contact for a replacement.The ifu explains that although the external components of the heartmate 3 lvas (including the shower bag) are moisture-resistant, they are not waterproof.The ifu warns that the shower bag must dry completely between uses.After showering, the exterior should be wiped with a clean, dry towel and the bag should be allowed to drip dry completely before being used again.The ifu and patient handbook also provide instructions on using and assembling the shower bag.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key21143617
Report Number2916596-2024-53012
Device Sequence Number9330216
Product Code DSQ
UDI-Device Identifier00813024011149
UDI-Public(01)00813024011149(10)10137953(11)240108
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number104232
Device Catalogue Number104232
Device Lot Number10137953
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2024
Supplement Date Received by Manufacturer02/11/2025
Initial Report FDA Received Date01/13/2025
Supplement Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age51 YR
Patient SexMale
Patient Weight62 KG